Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 60, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 30, 2005, 10:51 PM EDT for Seminole County, Volusia County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 10:51 PM EDT (02:51 UTC)
- Expired
- May 30, 2005, 11:45 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Seminole County, FL, Volusia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 2.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 456 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 310251 SVRMLB FLC117-127-310345- /O.NEW.KMLB.SV.W.0060.050531T0251Z-050531T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 1051 PM EDT MON MAY 30 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...LAKE JESSUP...GENEVA SOUTHEASTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...SOUTH DAYTONA...PORT ORANGE...PONCE INLET...OSTEEN...OAK HILL...NEW SMYRNA BEACH...MAYTOWN...EDGEWATER * UNTIL 1145 PM EDT * AT 1047 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GENEVA...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEAR FARMTON BY 1100 PM EDT... EDGEWATER BY 1130 PM EDT... AND NEW SMYRNA BEACH BY 1140 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2872 8134 2862 8116 2891 8080 2923 8099 $$ BRAGAW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 5:00 PM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, May 30, 5:00 PM EDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 500 PM EDT MON MAY 30 2005 .UPDATED...VERY NICE PRESENTATION OF EAST COAST SEA BREEZE LATE THIS AFTERNOON BEING SEEN ON BASE REFLECTIVITY (0.5 DEGREE ELEVATION ANGLE) BY NWS MLB DOPPLER RADAR. -KELLY .PREVIOUS DISCUSSION... ...WET SEASON EXPECTED TO ARRIVE AS MAY COMES TO AN END... ...NUMEROUS STORMS TUES AND SOME MAY BECOME STRONG... THIS EVENING...15Z CAPE SOUNDING SHOWED CAP AROUND 9500 FT WITH WSW WINDS 15-20 KNOTS IN THE H9-H8 LYR. 18Z MSAS ANALYSIS INDICATES SOMEWHAT DRIER AIR ACROSS CENTRAL COUNTIES WITH SFC DWPTS IN THE MID 60S ACROSS POLK AND OSCEOLA COUNTIES. EXPECT MOST CONVECTIVE DEVELOPMENT THIS EVENIG INTO MARTIN COUNTY NEAR THE EAST COAST BREEZE AND ALSO ACROSS FAR NRN ZONES WHERE CUMULUS FIELD IS BETTER DEVELOPED IN AREAS OF SLIGHTLY HIGHER SFC DWPTS (UPR 60S/NEAR 70). AFTER MIDNIGHT...MID/UPR LYR TROUGH WILL SWING EAST ACROSS THE GULF OF MEXICO WITH INCREASING DEEP LAYER MOISTURE AND STRONGEST LIFT ACROSS THE NRN PENINSULA AS UPPER DIVERGENCE INCREASES. WILL INDICATE A CHANCE FOR A LATE NIGHT SHOWER OR STORM ACROSS N SECTIONS WITH ISOLD ACTIVITY POSSIBLE ACROSS THE SRN COUNTIES LATE. EXPECT INCREASING CLOUDINESS AFTER MIDNIGHT AND LOWS IN THE LWR-MID 70S. TUE-WED...DEEP SWLY FLOW INCREASES AHEAD OF LOW PRESSURE SYSTEM WITH SURFACE LOW CENTER SLOWLY MOVING FROM OVER LA EARLY TUES TO MS/AL REGION EARLY WED. PWATS WILL RISE WITH DEEP FETCH OF MOISTURE MOVING UP FROM CARIB/GULF. SWLY FLOW SHOULD BE STRONG ENOUGH TO INHIBIT EAST COAST SEA BREEZE DEVELOPMENT TUES THROUGH MOST IF NOT ALL OF EC FL. DESPITE THIS...DEEP MOISTURE WITH DIVERGENCE ALOFT AHEAD OF UPPER TROF AND H85 FLOW STRONGER THAN NORMAL FOR THIS TIME OF YEAR SUGGESTS A HIGH COVERAGE OF STORMS TUES WITH FAST MOVING STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS. HAVE ALL BUT EXTREME SOUTH WITH NUMEROUS POPS ON TUES. FOR TUES EVENING...POPS WILL BE HIGHER NEAR THE EAST COAST WITH STORM MOTION TOWARD THE NE. CONTINUATION OF DEEP/MOIST SWLY FLOW AND SOME VORT ENERGY PASSING OVER PENINSULA WED SHOULD AGAIN PRODUCE A HIGH COVERAGE OF STORMS AND HAVE NUDGED POPS UP A LITTLE FOR WED. THUR THROUGH THE WEEKEND...LOW LEVEL RIDGE AXIS WILL BEGIN TO LIFT BACK NORTH LATE IN THE WEEK. TROFFINESS ALOFT WILL CONTINUE THROUGH AT LEAST FRI AND PWATS WILL BE SUFFICIENT FOR SCATTERED SHOWERS AND STORMS TO DEVELOP. MAIN CHANGE WILL BE THAT NORTHWARD DRIFT TO RIDGE AXIS SHOULD SHIFT BEST FOCUS AWAY FROM E COAST AND TOWARD INTERIOR SECTIONS WITH SEA BREEZE COLLISIONS OCCURRING OVER THE INTERIOR...SO POPS SLIGHTLY LOWER EAST COAST COUNTIES THAN INTERIOR SECTIONS IN THIS TIME FRAME. && .MARINE...SOUTHERLY FLOW WILL INCREASE LATE TONIGHT TO 10-15 KNOTS WITH SEAS BUILDING TO AROUND 3 FT. LOW LEVEL RIDGE AXIS WILL REMAIN SOUTH OF THE LOCAL WATERS UNTIL LATE WEEK WITH MAIN HAZARD FOR MARINE INTERESTS OFFSHORE MOVING STORMS WITH LIGHTNING/STRONG WINDS. WINDS/SEAS OUTSIDE STORMS WILL BE WELL BELOW ANY HIGHLIGHT CRITERIA FOR NEXT SEVERAL DAYS. && .AVIATION...INCLUDED VCTS AT DAB/VRB DURING THE EARLY EVENING WITH ISOLD TSRA EXPECTED. LOW LVL ISENTROPIC LIFT WILL OCCUR AFTER 06Z WITH LCL MVFR CIGS LATE TONIGHT MAINLY NRN TAF SITES. KEPT SHOWER/TSTM PROBABILITIES BELOW 30 PCT FOR NRN TAF SITES BEFORE 12Z AND THEN EXPECT INCREASING COVERAGE OF SHRA/TSRA ACTIVITY FROM 14Z-18Z ON TUE WITH MVFR CIGS ACROSS NRN SECTIONS. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 87 71 89 / 30 70 40 50 MCO 73 88 74 89 / 20 70 30 50 MLB 74 89 72 89 / 30 60 40 50 VRB 74 89 73 91 / 30 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VOLKMER LONG TERM....GLITTO
Hazardous weather outlook, May 30, 12:30 PM EDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 1230 PM EDT MON MAY 30 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 310900- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1230 PM EDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...THUNDERSTORM IMPACT... ...STRONG STORMS POSSIBLE ALONG THE TREASURE COAST LATE THIS AFTERNOON... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE EAST COAST SEA BREEZE ACROSS THE TREASURE COAST FROM VERO BEACH TO PORT SAINT LUCIE DURING THE LATE AFTERNOON AND EARLY EVENING. SOME OF THESE STORMS MAY BECOME STRONG...WITH LOCALLY HEAVY RAIN...GUSTY WINDS TO 50 MPH AND POSSIBLE SMALL HAIL. ADDITIONAL STORMS MAY DEVELOP FURTHER NORTH FROM DAYTONA BEACH TO TITUSVILLE AND MELBOURNE AS THE EAST COAST SEA BREEZE DEVELOPS NEAR THE COAST. FREQUENT LIGHTNING WILL ALSO BE POSSIBLE WITH STRONGER STORMS. SEEK SHELTER WELL IN ADVANCE OF STORMS...IF SKIES BEGIN TO LOOK THREATENING. ...RIP CURRENT IMPACT... LOCAL BEACH PATROLS HAVE REPORTED SEVERAL RIP CURRENT RESCUES OVER THE PAST FEW DAYS. CONDITIONS REMAIN CONDUCIVE FOR ADDITIONAL RIP CURRENT TO FORM. RIP CURRENTS CAN SOMETIMES OCCUR NEAR PIERS... JETTIES AND SANDBARS. CHECK WITH YOUR LOCAL BEACH PATROL FOR MORE INFORMATION AND ALWAYS SWIM NEAR A MANNED LIFEGUARD TOWER. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING WILL MOVE OFF THE MAINLAND AND ACROSS THE COASTAL WATERS. ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS OVER 35 KNOTS. IF THREATENING WEATHER SUDDENLY DEVELOPS OR APPROACHES YOUR LOCATION...BE PREPARED TO MOVE TO SAFE HARBOR QUICKLY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... A GRADUAL INCREASE IN MOISTURE ACROSS EAST CENTRAL FLORIDA WILL LEAD TO SCATTERED AFTERNOON AND EVENING STORMS MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO SELF ACTIVATE IF STRONG STORMS DEVELOP IN YOUR AREA. VOLKMER
In the hours before
Special weather statement, May 30, 8:32 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 832 PM EDT MON MAY 30 2005 FLZ141-310100- COASTAL VOLUSIA COUNTY- 832 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH OVER NEAR PONCE INLET... AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PONCE INLET... MOVING SOUTHEAST AT 20 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE WILBUR BY THE SEA AND BETHUNE BEACH. KELLY
Special weather statement, May 30, 9:46 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 946 PM EDT MON MAY 30 2005 FLZ045-046-310230- ORANGE-SEMINOLE- 946 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL CENTRAL ORANGE COUNTY...SEMINOLE COUNTY... AT 937 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER ORLANDO...MOVING NORTH AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FERN PARK...MIDWAY AND ORLOVISTA.
Special weather statement, May 30, 9:55 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 955 PM EDT MON MAY 30 2005 FLZ053-310245- OSCEOLA- 955 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHWESTERN OSCEOLA COUNTY... AT 947 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST LAKE TOHO...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE CAMPBELL.
Local storm report, May 30, 9:59 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
959 PM EDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL WINTER PARK 28.60N 81.34W
05/30/2005 0.75 INCH ORANGE FL PUBLIC
FASHION SQUARE MALL AREA.
&&
MRTLocal storm report, May 30, 10:32 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1032 PM EDT MON MAY 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST ORLANDO INTERNATIONAL A 28.43N 81.32W
05/30/2005 45 MPH ORANGE FL OFFICIAL NWS OBS
39 KNOTS AT OIA
&&
MRTSpecial weather statement, May 30, 10:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1051 PM EDT MON MAY 30 2005 FLZ041-046-310330- INLAND VOLUSIA COUNTY-SEMINOLE- 1051 PM EDT MON MAY 30 2005 ...STRONG STORM CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH OVER CENTRAL SEMINOLE COUNTY...SOUTH CENTRAL VOLUSIA COUNTY... AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER GENEVA...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE MIDWAY.
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:32 PM EDT | Special Marine Warning | MLB | 88 min | |
| May 30, 9:49 PM EDT | Severe Thunderstorm Warning | MLB | Orange | 64 min |
| May 30, 10:00 PM EDT | Special Marine Warning | MLB | 2 hr | |
| May 30, 10:00 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 60 min |
| May 30, 10:47 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 61 min |
| May 31, 7:42 AM EDT | Special Marine Warning | MLB | 63 min | |
| May 31, 7:56 AM EDT | Special Marine Warning | MLB | 2 hr | |
| May 31, 9:53 AM EDT | Special Marine Warning | MLB | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.